Alert archive / Minnesota / Special Weather Statements in 2012

Special Weather Statement, NWS Twin Cities, MN

July 5, 2012McLeod County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jul 5, 2012, 6:30 AM CDT for McLeod County, Minnesota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2012, 6:30 AM CDT (11:30 UTC)
Expired
Jul 5, 2012, 7:00 AM CDT
In force
30 min
Issued by
NWS Twin Cities, MN

County McLeod County, MN

The radar

The Minneapolis radar (KMPX), 44 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 11.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2542 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1972 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WWUS83 KMPX 051130
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
630 AM CDT THU JUL 5 2012

MNZ066-051200-
MCLEOD-
630 AM CDT THU JUL 5 2012

...THUNDERSTORMS MOVING OVER EASTERN MCLEOD COUNTY THROUGH 700 AM 
CDT...

AT 627 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES SOUTH OF SILVER LAKE. THIS STORM WAS MOVING EAST
AT 20 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SILVER LAKE.
  LESTER PRAIRIE.

LAT...LON 4493 9426 4495 9402 4489 9401 4476 9401
      4475 9401 4474 9427
TIME...MOT...LOC 1130Z 267DEG 18KT 4485 9415

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 5, 5:21 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 5, 5:21 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
521 AM CDT THU JUL 5 2012

.DISCUSSION...

SCATTERED TSTMS...A FEW BORDERLINE SEVERE DEVELOPED IN PAST COUPLE
OF HOURS IN MOIST PLUME EXTENDING ACROSS S MN. ATMOS VERY UNSTABLE
IN MID LEVELS WITH STRONG LAPSE RATES WHERE AXIS OF K INDEX VALUES
AROUND 40. MOST OF THIS ROUND OF CONVECTION SHUD OVER BY 0900 AS
850 MB TROF MOVES THRU AREA AND MOISTURE TRANSPORT VECTORS BECOME
DIRECTED MORE WNW TO ESE.

MAIN FORECAST ISSUES WILL BE WITH CONVECTIVE CHANCES INTO SATURDAY AS
WELL THE EXCESSIVE HEAT WARNING WHICH IS CURRENTLY IN PLACE.

AT THE SURFACE THE ADVERTISED WEAK COOL FRONT HAS BEEN MAKING
PROGESS OVERNITE AND CURRENTLY LIES FROM ARND DLH TO NEAR ULM.
BEGINNING TO SEE SURFACE DEWPOINTS FALL ACROSS NW MN IN THE WAKE
OF THE FRONT. NICE SURFACE PRESSURE RISE AREA BEHIND FRONT WILL
CONTINUE TO PUSH IT ALONG THIS MORNING...BUT PROGRESS SHOULD SLOW
THIS AFTERNOON AND 500 MB HEIGHT BEGIN TO RISE. AFTERNOON
TEMPERATURES WILL BE SEVERAL DEGREES COOLER ACROSS CENTRAL MN
TODAY WITH LOWER RH. THUS DROPPED THE THE HEAT WARNING ACROSS
ABOUT A DOZEN COUNTIES ACROSS CENTRAL INTO WC MN. WITH FRONT
REBOUNDING BACK NORTH AS A WARM FRONT LATE TONIGHT AND
FRIDAY...EXTENDED THE HEAT WARNING UNTIL 7 PM FRIDAY ACROSS S MN
TOWARD EAU.

AIRMASS WILL VERY VERY UNSTABLE TODAY ACROSS S CWA WITH SBCAPE
AR0UND 4000 J/KG. MID LEVEL TEMPS VERY WARM WHICH WILL PROVIDE
SOME CAPPING...BUT WITH ATMOS SO UNSTABLE AND BOUNDARY IN AREA ANY
STORMS WHICH DO DEVELOP COULD BECOME SEVERE.

SHOULD SEE TSTMS DEVELOP TONIGHT IN THE DKTS AND THEN MOVE MAINLY
INTO CENTRAL MN IN INCREASING MID LEVEL THETA E ADVECTION. VERY
IMPRESSIVE 850 MB THERMAL GRADIENT ACROSS CENTRAL MN ON FRIDAY
WITH WARMFRONT SETTING UP ACROSS S MN. WITH PWATS REBOUNDING TO
1.75 TO 2 INCHES LOOKS LIKE A GOOD SETUP FOR HEAVY RAINS ACROSS
CENTRAL MN FRIDAY AFTN/EVENING AS SURFACE LOW TRACKS ACROSS S MN.
FALLING MID LEVEL TEMPS SHOULD ALSO ALLOW PCPN TO DEVELOP
SOUTHWARD FRIDAY NIGHT INTO S CWA AS 1000-500 MB THICKNESS FIELD
BECOMES DIFFLUENT AND ORIENTED TOWARD THE SE ACROSS THAT AREA.
SEVERE THREAT CERTAINLY ALSO POSSIBLE WITH BOUNDARY PRESENT AND
INCREASING 0-6 KM BULK SHEAR.

NAM/GFS DROP PCPN SE OF AREA BY MID DAY SATURDAY AS HIGH PRESSURE
BUILDS INTO AREA...BUT ECMWF KEEPS PCPN GOING S AREAS THROUGH SAT
NIGHT. TRIMMED BACK POPS N AREAS AS MOST AREAS SHOULD BE FAR ENUF
INTO NW FLOW TO MINIMIZE PCPN THREAT.

NW FLOW THEN CONTINUES FOR BALANCE OF FORECAST PERIOD BRINGING
SEASONABLE TEMPERATURES AND LITTLE CHC OF PCPN.

&&

.AVIATION.../06Z TAF ISSUANCE/

SHWRS/TSTMS OCCURRING MAINLY ALONG A WOBBLING QUASI-STNRY FNT
DRAPED OVER N-CENTRAL MN. CONVECTION HAS BEEN PUSHING SE...NUDGING
THE FNT A BIT S AS THE CONVECTION HAS BEEN MOVING ALONG. THE
ACTIVITY HAS REMAINED N OF ALL THE TERMINALS AND ITS LATEST
TRAJECTORIES HAS THAT TREND CONTINUING SO HAVE OPTED TO KEEP THE
TAFS DRY. SMALL CHC THAT KMSP-KRNH-KEAU COULD SEE SOME OF THIS
CONVECTION BUT LACK OF CONFIDENCE FROM SHORT-RANGE MODELS AND
MOTIONS OF STORMS PRECLUDE MENTION ATTM. IN ADDITION... CONFIDENCE
IS LOW IN WIND DIRECTIONS DUE TO THE LOCATION OF THE FNT SO
GENERALLY SPEEDS WILL REMAIN LESS THAN 7 KT WHILE DIRECTIONS WILL
BE MORE ON THE VARIABLE SIDE THAN A PREDOMINANT DIRECTION THRU THE
OVERNIGHT HOURS. AFTER DAYBREAK...WINDS WILL BECOME W TO NW THEN
CONTINUE VEERING TO N AND NE THRU THE DAY AS A CDFNT OVER WRN MN
SLOWLY PUSHES E. SPEEDS INCRS TO NEAR 10 KT THEN DROP OFF IN THE
EVENING. MAINLY MID- AND HIGH-LEVEL CLOUDS WITH OCNL CEILINGS THRU
LATE MRNG...THEN SKIES SCATTER OUT LATE DAY THRU TMRW EVENING.

MSP...KEPT VFR CONDITIONS THROUGHOUT THE TAF ALONG WITH A PRECIP-
FREE FORECAST. ONGOING CONVECTION ALONG WOBBLING STNRY FRONT OVER
NORTH-CENTRAL WILL REMAIN CLOSE TO THE FNT...AND THE FNT IS NOT
EXPECTED TO DROP ANY CLOSER TO MSP. CONVECTIVE OUTFLOW BOUNDARY
DROPPING S THIS EVENING LOOKS TO PUSH THRU MSP BY 06Z-07Z...
CAUSING A BRIEF WIND SHIFT TO N. WINDS WILL THEN RETURN TO S-SW BY
DAYBREAK THEN CONTINUE SHIFTING ARND TO NW AS A CDFNT APPROACHES.
SPEEDS WILL REMAIN LESS THAN 7 KT SO...BECAUSE OF UNCERTAINTY WITH
TIMING OF SHIFTS...HAVE OPTED TO USE VRB05KT THRU LATE MRNG THEN
GOING WITH A NW TO N TREND FOR THE REST OF THE DAY. WINDS WILL
CONTINUE TO VEER TO NE BY THIS EVENING BUT WITH RELATIVELY LIGHT
SPEEDS. SLGT CHC THAT ISOLD CONVECTION COULD COME NEAR OR OVER
MSP...BUT CONFIDENCE IS QUITE LOW ON TIMING IF IT OCCURS AT ALL SO
OPTED TO KEEP TAF DRY. MAINLY MID- AND HIGH- CLOUDS WITH OCNL
CEILINGS THRU THE DAY UNTIL LATE DAY SCT COVERAGE.

OUTLOOK...
.FRIDAY...VFR/MVFR. CHC SHWRS/TSTMS. SHIFTING WINDS...BECOMING NE
5-10 KT.
.SATURDAY...VFR/MVFR. CHC SHWRS/TSTMS. WINDS NE 5-10 KT.
.SUNDAY...VFR NORTH...VFR/MVFR SOUTH WITH A CHC OF SHWRS/TSTMS.
WINDS NE BECOMING NW AROUND 5 KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR BLUE EARTH-
     BROWN-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-MARTIN-
     NICOLLET-RICE-SCOTT-STEELE-WASECA-WATONWAN.

     EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR ANOKA-
     CARVER-CHISAGO-HENNEPIN-ISANTI-MCLEOD-MEEKER-RAMSEY-REDWOOD-
     RENVILLE-SHERBURNE-SIBLEY-WASHINGTON-WRIGHT.

WI...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR EAU CLAIRE-
     PEPIN-PIERCE.

     EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR BARRON-
     CHIPPEWA-DUNN-POLK-RUSK-ST. CROIX.

&&

BAP/MPG
Hazardous weather outlook, Jul 5, 4:30 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
430 AM CDT THU JUL 5 2012

MNZ041>045-047>050-054>057-064-060930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-
430 AM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES AND HUMIDITY WILL BE A BIT LOWER THAN YESTERDAY IN THE
WAKE OF A WEAK COOL FRONT. THUS...THE EXCESSIVE HEAT WARNING IS NO
LONGER IN EFFECT. THUNDERSTORMS ARE POSSIBLE TONIGHT...SOME OF
WHICH COULD PRODUCE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BECOME MORE WIDESPREAD ON FRIDAY INTO FRIDAY
NIGHT. THE MAIN THREAT WILL BE SOME HEAVY RAIN...BUT HAIL IS ALSO
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY.

MNZ051>053-058>063-065>068-073-WIZ014>016-023-025-027-060930-
SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-REDWOOD-POLK-BARRON-RUSK-
ST. CROIX-DUNN-CHIPPEWA-
430 AM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA...
NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS HEAT CONDITIONS WILL CONTINUE WITH HIGH TEMPERATURES
TODAY IN THE 95 TO 100 DEGREE RANGE AND HEAT INDEX VALUES FROM
105 TO 112 DEGREES.  AN EXCESSIVE HEAT WARNING REMAINS IN
EFFECT UNTIL 10 PM THIS EVENING. THUNDERSTORMS ARE ALSO POSSIBLE.
A FEW OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND
STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES AND HUMIDITY WILL MODERATE SOMEWHAT ON FRIDAY.
THUNDERSTORM CHANCES WILL INCREASE FRIDAY AND INTO SATURDAY WITH A
WARM FRONT JUST SOUTH OF THE AREA. SOME OF THESE STORMS COULD
PRODUCE HAIL AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.

MNZ069-070-074>078-082>085-091>093-WIZ024-026-028-060930-
SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-PIERCE-PEPIN-
EAU CLAIRE-
430 AM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA AND
WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS HEAT CONDITIONS WILL CONTINUE WITH HIGH TEMPERATURES
TODAY IN THE 95 TO 100 DEGREE RANGE AND HEAT INDEX VALUES FROM
105 TO 112 DEGREES.  AN EXCESSIVE HEAT WARNING REMAINS IN
EFFECT FOR THE ENTIRE COVERAGE AREA.

SOME THUNDERSTORMS ARE ALSO POSSIBLE TODAY THROUGH TONIGHT. A FEW
STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

IT WILL REMAIN HOT AND HUMID ON FRIDAY WITH AN EXCESSIVE HEAT
WARNING IN EFFECT UNTIL 7 PM FRIDAY.

A WARM FRONT WILL LIE ACROSS THE AREA ON FRIDAY INTO SATURDAY.
SCATTERED THUNDERSTORMS AREA POSSIBLE...SOME OF WHICH COULD
BECOME SEVERE PRODUCING HAIL AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 5, 3:25 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
325 AM CDT THU JUL 5 2012

MNZ082-050915-
WATONWAN-
325 AM CDT THU JUL 5 2012

...THUNDERSTORMS MOVING OVER WATONWAN COUNTY THROUGH 415 AM CDT...

AT 322 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTHEAST OF DARFUR. THIS STORM WAS MOVING
SOUTHEAST AT 15 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BUTTERFIELD.
  ST. JAMES.
  ECHOLS.
  SOUTH BRANCH.

LAT...LON 4392 9487 4408 9478 4398 9446 4385 9453
      4384 9468
TIME...MOT...LOC 0825Z 297DEG 11KT 4398 9475
Special weather statement, Jul 5, 4:03 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
403 AM CDT THU JUL 5 2012

MNZ082-050945-
WATONWAN-
403 AM CDT THU JUL 5 2012

...THUNDERSTORMS MOVING OVER NORTHERN WATONWAN COUNTY THROUGH 445 AM
CDT...

AT 402 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES EAST OF DARFUR. THIS STORM WAS MOVING EAST AT 10
MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ST JAMES.
  LA SALLE.

LAT...LON 4401 9483 4411 9478 4411 9458 4410 9453
      4394 9460
TIME...MOT...LOC 0903Z 289DEG 7KT 4405 9473
Local storm report, Jul 5, 4:40 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
440 AM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     TSTM WND DMG     1 S ST JAMES            43.97N 94.63W
07/05/2012                   WATONWAN           MN   TRAINED SPOTTER

            4 INCH TREE BRANCH DOWN.

&&

CARLYON
Special weather statement, Jul 5, 5:07 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
507 AM CDT THU JUL 5 2012

MNZ059-051045-
WRIGHT-
507 AM CDT THU JUL 5 2012

...THUNDERSTORMS MOVING OVER SOUTHERN WRIGHT COUNTY THROUGH 545 AM
CDT...

AT 505 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES EAST OF COKATO. THIS STORM WAS MOVING EAST AT 10
MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SMITH LAKE.
  HOWARD LAKE.
  WAVERLY.

LAT...LON 4497 9389 4497 9398 4498 9416 4513 9419
      4516 9391
TIME...MOT...LOC 1007Z 268DEG 9KT 4507 9413
Special weather statement, Jul 5, 6:01 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
601 AM CDT THU JUL 5 2012

MNZ066-068-051145-
CARVER-MCLEOD-
601 AM CDT THU JUL 5 2012

...THUNDERSTORMS MOVING INTO NORTHWEST CARVER AND NORTHEAST MCLEOD
COUNTIES THROUGH 645 AM CDT...

AT 600 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 2 MILES NORTH OF LESTER PRAIRIE. THIS STORM WAS MOVING
EAST AT 20 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WINSTED.
  LESTER PRAIRIE.
  NEW GERMANY.
  MAYER.
  WATERTOWN.
  WACONIA.

LAT...LON 4486 9415 4498 9412 4498 9376 4485 9377
TIME...MOT...LOC 1101Z 278DEG 18KT 4492 9405
Special weather statement, Jul 5, 6:30 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
630 AM CDT THU JUL 5 2012

MNZ066-051200-
MCLEOD-
630 AM CDT THU JUL 5 2012

...THUNDERSTORMS MOVING OVER EASTERN MCLEOD COUNTY THROUGH 700 AM
CDT...

AT 627 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES SOUTH OF SILVER LAKE. THIS STORM WAS MOVING EAST
AT 20 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SILVER LAKE.
  LESTER PRAIRIE.

LAT...LON 4493 9426 4495 9402 4489 9401 4476 9401
      4475 9401 4474 9427
TIME...MOT...LOC 1130Z 267DEG 18KT 4485 9415

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:13 PM CDTSpecial Weather StatementMPXKanabec62 min
Jul 4, 8:28 PM CDTSevere Thunderstorm WarningMPXKanabec, Mille Lacs77 min
Jul 4, 9:44 PM CDTTornado WarningMPXMorrison, Todd31 min
Jul 4, 10:15 PM CDTSevere Thunderstorm WarningMPXMorrison15 min
Jul 4, 10:17 PM CDTSpecial Weather StatementMPXMorrison28 min
Jul 4, 10:57 PM CDTSpecial Weather StatementMPXMille Lacs48 min
Jul 4, 11:46 PM CDTSpecial Weather StatementMPXMille Lacs29 min
Jul 5, 12:04 AM CDTSevere Thunderstorm WarningMPXKanabec, Mille Lacs41 min
Jul 5, 12:34 AM CDTSevere Thunderstorm WarningMPXChisago, Isanti, Kanabec, Mille Lacs41 min
Jul 5, 1:11 AM CDTSevere Thunderstorm WarningMPXChisago16 min
Jul 5, 3:25 AM CDTSpecial Weather StatementMPXWatonwan50 min
Jul 5, 4:03 AM CDTSpecial Weather StatementMPXWatonwan42 min
Jul 5, 5:07 AM CDTSpecial Weather StatementMPXWright38 min
Jul 5, 6:01 AM CDTSpecial Weather StatementMPXCarver44 min

Nearby

Special Weather Statements in Minnesota, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.